MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO 60CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT

ETHICON INC. DERMABOND PRINEO 60CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT
Catalog Number CLR602
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Skin Discoloration (2074); Skin Inflammation/ Irritation (4545); Insufficient Information (4580)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: clinician report: the patient in question underwent reconstructive plastic surgery of the brachial region, with the aim of removing excess skin after great weight loss due to bariatric surgery.The procedure underwent without complications, presenting adequate hemostasis, well-positioned linear scar and complete integrity of the operated structures.Surgical glue was used for hospital use, in conjunction with sterile adherent screen, for occlusion and protection of the incision.However, during the postoperative return, a skin reaction was observed located in the area corresponding to the direct application of the surgical glue and the screen, with the presence of: localized erythema.Peeling; - hypersensitivity to touch.Darkening of the skin (post-inflammatory hyperpigmentation); formation of non-infectious superficial crusts.It is important to emphasize that the surgical scar is intact, without signs of dehiscence, infection or necrosis, which shows that the reaction was restricted to the area of contact with the adhesive material.Clinical finding: hypersensitivity reaction or contact dermatitis secondary to surgical glue and/or screen used in postoperative dressing.Additional information has been requested and received.What is the date of the procedure (b)(6) 2025) on what date did the reaction occur (b)(6) 2025) has any medical or surgical intervention been performed (product removed; reoperation; new closure; medication prescribed)? if so, please specify.Alone, loratadine and clobetasol were used.And medication was needed, clarify if it was with a medical prescription.Sumim, it was prescribed by the physician who performed the surgery in association with the dermatologist.Can you identify the batch number of the product used? 103187 what is the most recent patient status? in treatment, detail in more recent photos attached.(no photo was attached, has prineo/dermabond or skin patch been used on the patient in a previous surgery or wound closure? yes, prineo/dermabond has been used before.Is the product available for return for evaluation? if so, please advise the status of the return and any available tracking information." not available.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Was any surgical intervention performed? were any cultures taken? results? please describe how was the adhesive was applied.What prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing used? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? what is the physician¿s opinion as to the etiology of or contributing factors to this event? no product is available for return.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a postbariatric bilateral brachial dermolipectomy on (b)(6) 2025 and topical skin adhesive was used.Hypersensitivity reaction or contact dermatitis secondary to surgical glue and/or screen used in postoperative dressing.Procedure performed with the use of surgical glue and sterile adherent screen.Treated with loratadine and clobetasol were used.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.Was any surgical intervention performed? yes, the interventions that appear in the surgical description of the patient attached to the medical record.Were cultures collected? findings? no, the patient did not present evidence of an infectious process in the surgical wound for such conduct to be necessary, only the allergic reaction already mentioned.Describe how the adhesive was applied.The sticker was applied according to training carried out by those responsible that the company and the company itself have already carried out with our team.He made sure that the wound area was clean and dry, and then the edges of the wound were brought closer digitally, then applying the mesh and positioning it over the wound, pressing gently to fix it to the skin.Afterwards, the dermabond liquid adhesive was applied in several thin layers on the mesh and around the wound, waiting a few seconds between applications, with a light brushstroke, preventing it from running into the wound, waiting for it to dry completely.What preparation was used before, during, or after the use of the adhesive? i ask that the question be elaborated explicitly, since much of it has already been answered in the previous item.Was a bandage placed over the incision? if so, what type of dressing was used? no.Is the patient hypersensitive or allergic to cyanoacrylate or formaldehyde? unknown.Is the patient hypersensitive to pressure-sensitive adhesives? unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND PRINEO 60CM MSH 3.8ML ADHESIVE
Common Device Name
SURGICAL SEALANT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22482170
Report Number2210968-2025-08075
Device Sequence Number8668656
Product Code OMD
UDI-Device Identifier10705031024168
UDI-Public(01)10705031024168(17)260731(10)103187
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K082289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberCLR602
Device Lot Number103187
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown